Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 194, NWS Huntsville, AL

September 16, 2005Lincoln County, Tennessee

NWS Huntsville, AL issued this severe thunderstorm warning at Sep 16, 2005, 5:30 AM CDT for Lincoln County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 16, 2005, 5:30 AM CDT (10:30 UTC)
Expired
Sep 16, 2005, 6:00 AM CDT
In force
30 min
Issued by
NWS Huntsville, AL
Area
Counties, with a storm outline in the text

County Lincoln County, TN

The radar

The Northeast Alabama radar (KHTX), 52 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 2:08 AM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Sep 16, 2:08 AM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
208 AM CDT FRI SEP 16 2005

.DISCUSSION...
AN ACTIVE CONVECTIVE MORNING APPEARS TO BE COMING TOGETHER FOR
THE TN VALLEY AS EVIDENCED BY CURRENT RADAR TRENDS...BUT MORE
IMPORTANTLY THE FORCING FACTORS COMING TOGETHER. 1000-850MB
CONVERGENCE AND MOISTURE TRANSPORT PRECEDED DEVELOPMENT AND
CONTINUES QUITE STRONG...ESPECIALLY ACROSS MS INTO N AL. I
ANTICIPATE DEVELOPMENT FURTHER S WITH TIME WHICH WILL MOVE NE INTO
N AL. POPS HAVE BEEN RAISED TO THE LIKELY CATEGORY CENTRAL AND E
AHEAD OF INCOMING PRECIP AFTER 12Z. PRE-ECLIPSE WV IMAGERY SHOWED
THE SHORTWAVE RESPONSIBLE TRANSLATING E THROUGH AR WITH
CONSIDERABLE UPPER DIFFLUENCE NOTED. SOME OF THE SPC PARAMETERS
INCLUDING SIG SVR ARE SHOWING A DECENT CAPE/SHEAR COMBO ACROSS MS
WHICH WILL SHIFT INTO AL THIS MORNING. FEEL THAT THE MAIN THREAT
WILL BE DAMAGING WINDS...BUT SOME STORM ROTATION IS POSSIBLE GIVEN
5H WINDS OF 40KT AND EFFECTIVE DEEP SHEAR OF 35-40KT. EFFECTIVE
LOW LEVEL SR-HELICITY HAS INCREASED TO 150 M2/S2 IN MS AND MAY
INCREASE A BIT MORE AS LOW LEVEL BACKING OF WINDS OCCURS AHEAD OF
THE SHORTWAVE...SO SOMETHING TO MONITOR.

MODELS CONTINUE TO DELAY FRONTAL PASSAGE...THUS TEMP FORECAST HAS
BEEN RAISED SOME TODAY SE OF THE TSRA ACTIVITY. SHOULD GET CLOSE
TO 90F E OF I-65. CONVECTIVE CLOUD DEBRIS MAY INHIBIT SUNSHINE IN
THE W AFTER THE FIRST ROUND OF STORMS THIS MORNING. AND YES...WE
SHOULD SEE A SECOND ROUND OF STORMS DEVELOP THIS AFTERNOON AS THE
FRONT FINALLY MAKES PROGRESS INTO THE AREA. I HAVE ALSO RAISED
TEMPS A BIT SATURDAY GIVEN THE SLOW PROGRESSION OF COLD ADVECTION
AND THE EXPECTATION THAT THE COOLING WILL BE LESS THAN THE MODELS
PROG. WE LOOK TO BE BACK TO A SIMILAR WARM AND DRY PATTERN BY
NEXT WEEK. THUS...HIGH TEMPS WERE RAISED A BIT IN THE EXTENDED
BASED UPON GOOD SUPPORT OF A BUILDING RIDGE LATE NEXT WEEK. THE
MEX NUMBERS APPEAR TOO CLIMO INFLUENCED BASED UPON THE SYNOPTICS.
&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    89  64  86  59 /  60  10   0   0
SHOALS        87  61  84  60 /  50  10   0   0
CULLMAN       90  64  87  60 /  60  10   0   0
FAYETTEVILLE  87  63  84  57 /  60  10   0   0
FORT PAYNE    89  63  87  58 /  60  10   0   0

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

KULA
Hazardous weather outlook, Sep 16, 4:55 AM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
455 AM CDT FRI SEP 16 2005

ALZ001>010-016-TNZ076-096-097-161800-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
455 AM CDT FRI SEP 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...(TODAY AND TONIGHT)...

A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE
AREA EARLY THIS MORNING AND WILL AFFECT AREAS MAINLY NORTH OF THE
TENNESSEE RIVER. WHILE THE SEVERE THREAT IS QUITE LOW...GUSTY
WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
BRIEF BUT TORRENTIAL DOWNPOURS WILL BE POSSIBLE WITH THE STRONGER
THUNDERSTORMS.

A BREAK IN THE SHOWER AND THUNDERSTORM ACTIVITY IS THEN EXPECTED
FROM MID MORNING INTO EARLY AFTERNOON. AS A WEAK COLD FRONT ALONG
WITH AN UPPER LEVEL DISTURBANCE APPROACH THE AREA THIS AFTERNOON
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP.
ONCE AGAIN...THE THREAT OF SEVERE WEATHER WILL REMAIN LIMITED...
BUT THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF GUSTY WINDS UP
TO 50 MPH...PEA SIZE HAIL...FREQUENT LIGHTNING...AND TORRENTIAL
DOWNPOURS.

THE FRONT WILL CLEAR THE AREA BY EARLY THIS EVENING ENDING THE
RAINFALL CHANCES.

.DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HIGH PRESSURE WILL BUILD ACROSS THE AREA...BRINGING ANOTHER
EXTENDED PERIOD OF DRY AND UNSEASONABLY WARM WEATHER THROUGH NEXT
WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED THROUGH THE PERIOD.

09

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 6:17 AM CDTFlash Flood WarningHUNFranklin3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.